MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6) hospital.
 
Event or Problem Description
It was reported that the burr was stuck with the rotawire.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 2.00mm rotalink plus and a rotawire were selected for use.During the procedure, it was noted that the burr was stuck with the rotawire.When the burr was tried to be removed, it did not come out and became unable to be pulled.The rotalink was pulled out together with the rotawire without difficulty and the procedure was completed with the original device.After removing the devices from the patient, the rotawire was removed from the rotalink burr.There might be resistance when pulling the rotawire out from the rotalink.No complications were reported and the patient was discharged without any problem.
 
Event or Problem Description
It was reported that the burr was stuck with the rotawire.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 2.00mm rotalink plus and a rotawire were selected for use.During the procedure, it was noted that the burr was stuck with the rotawire.When the burr was tried to be removed, it did not come out and became unable to be pulled.The rotalink was pulled out together with the rotawire without difficulty and the procedure was completed with the original device.After removing the devices from the patient, the rotawire was removed from the rotalink burr.There might be resistance when pulling the rotawire out from the rotalink.No complications were reported and the patient was discharged without any problem.It was further reported that no fragments were remained in the patient.The patient was already discharged from the hospital without any health injury.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).Device evaluated by mfr: the device was returned for analysis.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection of the device presented no damage or irregularities.The rotawire used in the procedure was returned inside of the rotablator device.Functional testing consisted of attempting to remove the rotawire from the rotablator device.The wire was able to be removed from the device was no resistance or issues.No issues were identified during the product analysis.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10593428
Report Number2134265-2020-13364
Device Sequence Number3735366
Product Code MCX
UDI-Device Identifier08714729316442
UDI-Public08714729316442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2021
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0024939739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1